Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Veiny legs and arms
Jun 24, 2002

Since starting a new Hart combination about 2 yrs ago (infected since 1979-1980) my hiv has pretty much stayed the same - 210 t-cells and 25,000 viral load. But, since starting this combination my cholesterol levels skyrocketed and I developed severe facial atrophy! I recently started new-fill treatments in N.Y. but my other issue is I cant go out with shorts on. I am a bodybuilder so I can get away with my veiny arms, but my lower legs are downright embarrassing. Being a female, I was wondering if its possible to rid these disgusting unsightly veins with lasers or a vein treatment center, and if so, would the veins return again? I used to have incredible looking muscular legs, but now they are totally freaky looking because of all these veins!Any comments would be greatly appreciated.

Response from Dr. Dieterich

Subcutaneous fat atrophy is a real problem for many and that is what causes veins to seem to bulge. It is not really the veins, but the disappearance of the subcutaneous fat that covers the veins. If you are a woman then megace may help restore some of that fat. If you are taking a regimen that is more likely to cause this, then you can switch to one that is less likely to cause this and to cause elevated cholesterol as well. Surgery is not a good idea here because the end result is often not good and can result in foot swelling. Good luck! DTD


Previous
Lipodystrophy so quickly?
Next
facialwasting.org

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement